Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Treated for a uti. Have bumps on vagina and pubic area. What is causing this?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I was treated for a uti this past week (Ciprofloxacin), but now I have bumps on the outside of my vagina and pubic area. Started with one bump, now several What can be happening? I was just tested for stds recently and came back negative. Ihave one partner and we did have intercourse during treatment, but stopped because it was really irritating. Hope this is enough info. Thanks
Posted Sun, 21 Oct 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 16 minutes later
Thanks for posting your query.
The multiple small bumps outside the vagina with STDs ruled out can be due to dermatitis or inflamed glands or folliculitis. Most of the times these do subside on their own by following general cleanliness measures and applying a steroid based antiseptic ointment.
1) Avoid rough intercourse/ masturbation and use a water based lubricant during intercourse.
2) Wear cotton underwear and avoid douching or using feminine products.
3) Avoid using perfumed soaps and sanitary napkins, bubble baths and toiletries.
4) Change the undergarment daily, wash it in hot water and double rinse (to remove any irritating detergent) and take adequate nutrition and sleep.
In case the bumps are painful or increase in size then an infection is likely which might need systemic antibiotics for treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor